MAUDE Adverse Event Report: ARTHREX, INC. DRILLSAW HIGHSPEED 200; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. DRILLSAW HIGHSPEED 200; POWERED SURG ORTHOPEDIC INSTR
Model Number DRILLSAW HIGHSPEED 200
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
It was reported that during a surgery when attaching to the device two different errors appeared.One that stated that the unit is not recognised and another that there is an error of the unit.There was no harm or adverse event for patient, operator or third party reported.No further information received.Update avoe 19-jun-2023: it was further reported that the failure was noticed before the surgery when connecting the devices shortly before the surgery.A minimally invasive surgery was planned with the reported device.Due to the failure the surgeon had to switch the hallux rigidus procedure by opening the joint to an open surgery.The surgery was finished successfully with different devices (stryker saw and drill).It was not necessary to do a second surgery.Update avoe 19-jun-2023: it was confirmed that the patient was already anesthetized when the error was noticed.
 
Additional Manufacturer Narrative
Event description: it was reported that during a surgery when attaching to the device two different errors appeared.One that stated that the unit is not recognised and another that there is an error of the unit.The reported event was confirmed.The manufacturers evaluation revealed a defective stator of the motor.The device does not recognize the motor which resulted in the reported event.Most likely causes for the observed condition are physical damage to the device, contamination of the motor and/or high temperature form continuous use.

Brand Name
DRILLSAW HIGHSPEED 200
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17286640
Report Number1220246-2023-07089
Device Sequence Number16896808
Product Code HWE
UDI-Device Identifier00888867184169
UDI-Public00888867184169
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILLSAW HIGHSPEED 200
Device Catalogue NumberAR-200
Device Lot Number14944355
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown